Facebook Pixel
EmpowHER Guest

I'm on methergin for a miscarriage but last night the pain was so unberable I took tynolol pm because I wasn't sleeping and was in agony , can this affect the methergin?

By Anonymous April 30, 2011 - 6:03pm
Rate This

I'm living in Italy and they are not very good with pain relief . I have been having the most horrendous cramping and back ache for nearly 48hrs with no pain relief and methergin and last night I couldn't take it any more , I looked on the Internet and read that pain relief was offered by doctors and tylonol was ok to take .I had been begging my dr for something to help me but she said it could stop the methergin working so she didn't want to , I've now just wken up 4 hrs after I've taken the tylonol and I've slept and the pain is much more bearable but I'm just frightened I've stopped the process , if I go back to just coping with the pain tomorrow and no one will know I've taken the tylonol? I'm scared I've done something stupid

Add a Comment1 Comments

I am so sorry you were in so much pain, and begging your doctor for something to take for pain relief. I am confused as to why your doctor could not offer any options for pain relief, and I hope you are able to tell your doctor that she needed to provide you with options, because when she did not, you then were so much in pain that you looked on the internet for guidance. She needs to know that when a patient calls in severe pain, either she needs to provide a real solution or patients will find a solution themselves (healthy or unhealthy).

Next time, if your doctor will not help, please ask to speak with another doctor, go to the E.R. or call your local pharmacist to ask about harmful drug interactions with your current prescriptions and non-prescriptions.

I did not find information describing Tylenol as stopping the process of methergin from working (it might, I just did not find this information), but I did find the precautions against taking ANY vasoconstrictor (including Tylenol), as it could have adverse effects.

Please tell your doctor that you did use Tylenol, and do not feel "stupid" about this. People in severe pain need to find pain relief; this is not about being "stupid"...you needed to make a decision and your doctor did not provide the proper assistance, support or information, and you made the best decision you could (while in pain and only the internet as a resource) at the time. Nothing to be ashamed about; your doctor needed to ask you more questions about the severity of your pain, and instruct you to go to the E.R. if it is severe enough to interfere with your sleep or daily functioning.

You can also call your local Pharmacist whenever you have a question about a prescription or other medication, as they have a database at their fingertips, and can look at potential drug interactions.

How are you feeling today? If you are still in pain, please call your doctor and/or go to the E.R. There are pain relief measures available to you, and unfortunately you may need to be more assertive with your doctor or go to the E.R.

May 1, 2011 - 12:55pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Miscarriage Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!